Tornadoes · United States · Illinois · 2016
EF0 tornado, Pottstown to Keller, Illinois, March 15, 2016
From Pottstown to Keller, this EF0 tornado ran 3.7 miles across Peoria County on March 15, 2016, touching down at 8:05 PM CDT and reaching 200 yards wide. It killed nobody, and did $260,000 of property damage.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mphthis tornado
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mph
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF0
- Date
- March 15, 2016
- Touchdown
- 8:05 PM CDT (01:05 UTC)
- Lifted
- 8:14 PM CDT (01:14 UTC)
- On the ground
- 9 minutes
- Path length
- 3.7 miles (5.9 km)
- Path width
- 200 yards (183 m)
- Deaths
- 0
- Injuries
- 0
- Property damage
- $260,000
- County
- Peoria County
- Touchdown point
- 40.730, -89.649
- Lift-off point
- 40.760, -89.591
- Record number
- 1603151905-01
The damage survey
77 damage points were recorded along this path by NWS ILX, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF2. The highest wind the damage implies is 115 mph.
- grain bin destroyed. pic taken facing ne
- car thrown and garage destroyed farther west of pic location
- Home in pic with shingle damage and trees down. branches stuck into side of house.
- tornado may have started here. threw a car 50 yds into the field.
Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.
What the Weather Service recorded
An area of low pressure deepened considerably as it tracked from northeast Missouri into southern Wisconsin on March 15th. While the airmass ahead of this system across central Illinois remained capped for much of the day, an approaching upper trough helped weaken the cap and set the stage for scattered severe thunderstorms ahead of an approaching cold front during the evening of the 15th. Several clusters of thunderstorms moved across west-central Illinois, mainly along and west of I-55. The first cluster tracked from just north of Quincy toward the Peoria area, while a second cluster impacted locations from Jacksonville to Springfield. Thanks to moderate instability and strong low-level wind shear near the low track, many of the storms rotated and produced large hail and tornadoes. A total of 4 tornadoes touched down, including an EF-2 just northwest of Trivoli in Peoria County.
A tornado touched down 4 miles northwest of Peoria just northwest of the intersection of Richwoods Boulevard and Molleck Drive at 8:05 PM CDT. Damage was done to the roof, gutters, soffit, and ceiling tiles of the St. Francis Woods Supportive Living Center. The tornado intermittently touched down along a path to the northeast through the city of Peoria. Damage was done to roofs and trees near University and Christine, the Farmer's Market at the Metro Centre shopping facility, and trees at the Donovan Golf Course. The tornado broke a pole, snapped a tree that fell into a garage, and damaged shingles and siding in Peoria Heights on Prospect and Wickwood Roads. The tornado then dissipated 1 mile northwest of Peoria Heights before it approached Forest Park at 8:14 PM CDT.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The warnings
22 minutes of warning. NWS ILX issued a tornado warning for this county at 00:43 UTC, 22 minutes before the tornado touched down, in force until 01:15 UTC.
The county was under a tornado watch, issued at 20:31 UTC and running to 03:10 UTC.
| Issued (UTC) | Expired | Product | Office |
|---|---|---|---|
| 20:31 UTC | 03:10 UTC | Tornado Watch | ILX |
| 00:09 UTC | 00:45 UTC | Severe Thunderstorm Warning | ILX |
| 00:38 UTC | 01:15 UTC | Severe Thunderstorm Warning | ILX |
| 00:43 UTC | 01:15 UTC | Tornado Warning | ILX |
| 01:05 UTC | 01:30 UTC | Tornado Warning | ILX |
| 01:14 UTC | 02:00 UTC | Severe Thunderstorm Warning | ILX |
| 12:00 UTC | 01:00 UTC | Wind Advisory | ILX |
Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.
The forecast that day
The Storm Prediction Center had this point in a Enhanced Risk, with a 0.10 chance of a tornado within 25 miles. The outlook in force was issued at 01:01 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the tornado touched down at Mar 15, 6:43 PM CDT, 1 hour 22 minutes earlier.
Area forecast discussion, Mar 15, 6:43 PM CDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION National Weather Service Lincoln IL 643 PM CDT TUE MAR 15 2016 .SHORT TERM...(Tonight) ISSUED AT 312 PM CDT TUE MAR 15 2016 19z/2pm surface analysis shows a 997mb low over northeast Missouri, with a warm front extending E/SE across south-central Illinois. Despite the presence of this forcing, convection has not yet materialized across Missouri or Illinois as the atmosphere remains capped. The short-wave trough that will eventually approach from the west and break the cap is still well to the west across western Kansas/Nebraska, so think cap will hold firm through the remainder of the afternoon. HRRR has been consistently showing scattered thunderstorms developing along the trailing cold front across eastern Missouri after 21z/4pm...with the activity then tracking E/NE into central Illinois this evening. 4km WRF-NMM has similar timing, and both high-res models suggest the storms will quickly shift out of the KILX CWA by midnight. Given strong directional low- level wind shear in the vicinity of the warm front, the main mode of any convection that develops later today will be supercellular. As such, damaging wind gusts and large hail remain the primary threats...although a few tornadoes will also be possible mainly along and northwest of the I-55 corridor. Have therefore included likely PoPs and mentioned severe weather across the western half of the CWA this evening accordingly. Any convection that fires will rapidly push eastward out of the area by midnight, with only a few lingering rain showers across the NW from the Peoria area northward after midnight. Once the storms pass, strong/gusty southwesterly winds will develop, with forecast soundings and numeric guidance suggesting gusts of 30-35 mph. Overnight lows will drop into the middle to upper 40s. .LONG TERM...(Wednesday through Tuesday) ISSUED AT 312 PM CDT TUE MAR 15 2016 Deepening surface low pressure forecast to push into central Wisconsin by 12z Wednesday with a tight pressure gradient over most of the forecast area during the day. Forecast soundings showing 40- 45 kts just off the surface tomorrow mid morning through the afternoon hours so wind gusts of 35 to 45 mph look likely over most of the area, except south of the Interstate 70 corridor. As a result, a wind advisory will be issued for a good portion of the forecast area for tomorrow. Areas north of I-74 will get close to some warning criteria winds, especially if the wrap around moisture/clouds stay to our north like most of the models suggest. Despite the passage of the cold front this evening, temperatures will be mild again on Wednesday, although not as warm as today. Look for highs to climb into the 60s most areas. The strong surface low will begin to fill across the lower Great Lakes on Thursday as upper level energy is transferred over to the East Coast. This will result in an elongated surface trof from the new low off New England west through the southern Great Lakes. This feature will gradually slide south bringing a more extensive cloud band south with it and the threat for some light precip starting on Friday night and continuing on and off into Saturday night. We may see a mix of rain and snow across our north Friday night into early Saturday morning, and possibly again late Saturday night into Sunday. No accumulations are expected with any snow that does occur across our north. The upper trof will gradually work its way southeast across the Great Lakes on Sunday and Monday with rather cool temperatures prevailing, at least compared to what we have had over the past couple of days. However, with the trof being more progressive, the cool down will not last long as most medium range models suggest the trof will shift off to our east by early next week with more of a zonal flow developing over the Midwest resulting in a gradual moderating trend through the middle of next week. && .AVIATION...(For the 00Z TAFS through 00Z Wednesday evening) ISSUED AT 642 PM CDT TUE MAR 15 2016 Main aviation forecast concern continues to be developing convection this evening. Based on latest radar trends and HRRR run, have included a TEMPO group for thunder and MVFR ceilings at KPIA/KSPI between 00z and 02z...then further east to KBMI/KDEC between 01z and 03z. Given uncertainties in areal coverage further east, have only mentioned VCTS at KCMI after 02z. Once the storms pass, NAM forecast soundings suggest a period of MVFR ceilings before skies clear overnight into Wednesday morning. Winds will initially be from the south-southeast with gusts to around 25kt this evening, then will veer to the west-southwest after frontal passage this evening. As the pressure gradient tightens, very strong W/SW winds gusting to between 30 and 35kt will be likely on Wednesday. && .ILX Watches/Warnings/Advisories... Wind Advisory from 7 AM to 8 PM CDT Wednesday for ILZ027>031- 036>038-040>057-061>063. && SHORT TERM...Barnes LONG TERM...Smith AVIATION...Barnes
Hazardous weather outlook, Mar 15, 3:13 PM CDT, 4 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 313 PM CDT TUE MAR 15 2016 ILZ027>031-036-037-040-041-047>050-161100- CASS-FULTON-KNOX-MARSHALL-MASON-MENARD-MORGAN-PEORIA-SCHUYLER- SCOTT-STARK-TAZEWELL-WOODFORD- 313 PM CDT TUE MAR 15 2016 ...WIND ADVISORY IN EFFECT FROM 7 AM TO 8 PM CDT WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...NORTH CENTRAL ILLINOIS AND WEST CENTRAL ILLINOIS. .DAY ONE...TONIGHT A STORM SYSTEM WILL TRIGGER SCATTERED STRONG TO SEVERE THUNDERSTORMS THIS EVENING. THE PRIMARY THREATS FROM THE STORMS WILL BE DAMAGING WIND GUSTS AND LARGE HAIL...ALTHOUGH A FEW TORNADOES WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY STRONG WEST-SOUTHWEST WINDS WILL DEVELOP ON WEDNESDAY...REACHING 25 TO 30 MPH WITH GUSTS TO AROUND 45 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING...PRIMARILY BETWEEN 6 PM AND 8 PM. ILZ038-042>046-051>057-061>063-161100- CHAMPAIGN-CHRISTIAN-CLARK-COLES-CUMBERLAND-DE WITT-DOUGLAS-EDGAR- LOGAN-MACON-MCLEAN-MOULTRIE-PIATT-SANGAMON-SHELBY-VERMILION- 313 PM CDT TUE MAR 15 2016 ...WIND ADVISORY IN EFFECT FROM 7 AM TO 8 PM CDT WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...TONIGHT A STORM SYSTEM WILL TRIGGER SCATTERED STRONG TO SEVERE THUNDERSTORMS THIS EVENING. THE PRIMARY THREATS FROM THE STORMS WILL BE DAMAGING WIND GUSTS AND LARGE HAIL. AN ISOLATED TORNADO WILL ALSO BE POSSIBLE...HOWEVER THE GREATEST RISK FOR TORNADOES WILL REMAIN ALONG AND NORTHWEST OF THE I-55 CORRIDOR. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY STRONG WEST-SOUTHWEST WINDS WILL DEVELOP ON WEDNESDAY...REACHING 25 TO 30 MPH WITH GUSTS TO AROUND 45 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY...PRIMARILY BETWEEN 7 PM AND MIDNIGHT. ILZ066>068-071>073-161100- CLAY-CRAWFORD-EFFINGHAM-JASPER-LAWRENCE-RICHLAND- 313 PM CDT TUE MAR 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ILLINOIS...SOUTH CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT A STORM SYSTEM WILL TRIGGER ISOLATED STRONG THUNDERSTORMS THIS EVENING. WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. BARNES
In the hours before
Local storm report, Mar 15, 7:32 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
732 PM CDT TUE MAR 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0728 PM FUNNEL CLOUD 1 N WAVERLY 39.61N 89.95W
03/15/2016 MORGAN IL FIRE DEPT/RESCUE
&&
25Local storm report, Mar 15, 7:37 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
737 PM CDT TUE MAR 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0733 PM HAIL NEW BERLIN 39.73N 89.91W
03/15/2016 M1.75 INCH SANGAMON IL TRAINED SPOTTER
ON I-72...HAIL RANGED FROM QUARTER TO GOLF BALL SIZE
&&
25Local storm report, Mar 15, 7:51 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
751 PM CDT TUE MAR 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0748 PM HAIL 1 W KICKAPOO 40.80N 89.77W
03/15/2016 M1.75 INCH PEORIA IL EMERGENCY MNGR
&&
25Local storm report, Mar 15, 7:53 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
753 PM CDT TUE MAR 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM FUNNEL CLOUD 1 S SPRINGFIELD 39.77N 89.64W
03/15/2016 SANGAMON IL TRAINED SPOTTER
&&
25Local storm report, Mar 15, 7:54 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
754 PM CDT TUE MAR 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0747 PM TORNADO LOAMI 39.67N 89.85W
03/15/2016 SANGAMON IL TRAINED SPOTTER
&&
25Local storm report, Mar 15, 7:58 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
758 PM CDT TUE MAR 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM HAIL WINCHESTER 39.63N 90.46W
03/15/2016 M0.75 INCH SCOTT IL LAW ENFORCEMENT
0638 PM HAIL 2 N ALSEY 39.59N 90.43W
03/15/2016 M1.00 INCH SCOTT IL TRAINED SPOTTER
BETWEEN ALSEY AND WINCHESTER. FROM WFO LSX.
0645 PM HAIL 3 SSW JACKSONVILLE 39.69N 90.26W
03/15/2016 M1.00 INCH MORGAN IL TRAINED SPOTTER
0659 PM HAIL JACKSONVILLE 39.73N 90.23W
03/15/2016 M2.00 INCH MORGAN IL CO-OP OBSERVER
0720 PM HAIL ALEXANDER 39.72N 90.05W
03/15/2016 M2.75 INCH MORGAN IL TRAINED SPOTTER
0728 PM FUNNEL CLOUD 1 N WAVERLY 39.61N 89.95W
03/15/2016 MORGAN IL FIRE DEPT/RESCUE
0733 PM HAIL NEW BERLIN 39.73N 89.91W
03/15/2016 M1.75 INCH SANGAMON IL TRAINED SPOTTER
ON I-72...HAIL RANGED FROM QUARTER TO GOLF BALL SIZE
0747 PM TORNADO LOAMI 39.67N 89.85W
03/15/2016 SANGAMON IL TRAINED SPOTTER
0748 PM HAIL 1 W KICKAPOO 40.80N 89.77W
03/15/2016 M1.75 INCH PEORIA IL EMERGENCY MNGR
0750 PM FUNNEL CLOUD 1 S SPRINGFIELD 39.77N 89.64W
03/15/2016 SANGAMON IL TRAINED SPOTTER
&&
25The air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Lincoln, IL (KILX), 00:00Z
1.1 hours before the tornado, 109 km from the path. March 16, 2016.
- Mixed-layer CAPE
- 1364 J/kg
- Mixed-layer CIN
- -54 J/kg
- Surface CAPE
- 2170 J/kg
- Mixed-layer LCL
- 1257 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 135 m²/s²
- 0-3 km storm-relative helicity
- 241 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 8.9
- 0-3 km lapse rate
- 6.9 K/km
Lincoln, IL (KILX), 12:00Z
10.9 hours after it, 109 km from the path. March 16, 2016.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- -109050 J/kg
- Surface CAPE
- 0 J/kg
- Mixed-layer LCL
- 840 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 211 m²/s²
- 0-3 km storm-relative helicity
- 198 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
- 0-3 km lapse rate
- 6.6 K/km
The radar
The Lincoln radar (KILX), 70 km away, was scanning. The volume nearest the touchdown began at 01:05 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
What was reported nearby
Local storm reports within 60 km of the path, in the three hours either side.
| Time (UTC) | Report | Where | County | Remark |
|---|---|---|---|---|
| 00:42 UTC | TORNADO 2 | 2 Nw Trivoli | Peoria, IL | A CAR WAS PICKED UP AND THROWN 50 YARDS INTO A FIELD. ROOF DAMAGE TO SEVERAL HOMES AND A CHURCH. ROOF COMPLETELY TORN OFF ONE HOUSE. NUMEROUS TREES WERE SNAPPED. |
| 00:46 UTC | TORNADO | 3 Nne Trivoli | Peoria, IL | SIGNIFICANT DAMAGE TO A CHURCH AND LARGE TREES SNAPPED. NEAR TEXAS RD AND COTTONWOOD RD. |
| 00:48 UTC | HAIL 1.75 | 1 W Kickapoo | Peoria, IL | |
| 00:50 UTC | TORNADO | 4 N Hanna City | Peoria, IL | HOUSE DAMAGED...ROOF BLOWN OFF |
| 01:00 UTC | TSTM WND DMG | Norwood | Peoria, IL | HOUSES DAMAGED INCLUDING AWNING, GUTTER, AND FENCE |
| 01:00 UTC | HAIL 1.5 | 4 Sw Alta | Peoria, IL | AT RT. 6 AND US 150 |
| 01:05 UTC | HAIL 1 | Glasford | Peoria, IL | |
| 01:05 UTC | HAIL 1.75 | Peoria | Peoria, IL | |
| 01:05 UTC | TORNADO 0 | Peoria | Peoria, IL | TORNADO STARTED 4 MILES NW OF DOWNTOWN PEORIA. DAMAGE WAS DONE TO AN ASSISTED LIVING CENTER, HOUSE ROOFS, TREES, A SHOPPING CENTER, AND GOLF COURSE AS IT TRACKED NORTHEAST INTO PEORIA HEIGHTS. |
| 01:07 UTC | HAIL 1 | 5 Nw Peoria | Peoria, IL | |
| 01:15 UTC | TSTM WND DMG | Peoria Heights | Peoria, IL | TREES AND POWER LINES DOWN. TIME ESTIMATED. |
| 01:33 UTC | HAIL 0.75 | East Peoria | Tazewell, IL | |
| 01:47 UTC | HAIL 1.25 | 3 W Lostant | La Salle, IL | |
| 02:07 UTC | HAIL 1.5 | Secor | Woodford, IL |
From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.
This ground now
The live radar over the trackEvery 2016 tornado in IllinoisEvery tornado in Illinois since 1950Warnings in force in Illinois nowThe forecast where you are
The other tornadoes of March 15, 2016
10 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| March 15 | 6:26 PM CDT | EF2 | McDonough, IL | 8.2 | 400 | $200,000 | ||
| March 15 | 6:42 PM CDT | EF1 | Warren, IL | 8.3 | 400 | $215,000 | ||
| March 15 | 7:25 PM CDT | EF2 | Rock Island, IL | 4.8 | 200 | 10 | $750,000 | |
| March 15 | 7:33 PM CDT | EF0 | Scott, IA | 0.0 | 50 | |||
| March 15 | 7:34 PM CDT | EF0 | Clinton, IA | 1.2 | 50 | |||
| March 15 | 7:42 PM CDT | EF2 | Peoria, IL | 7.5 | 440 | $1.0 million | ||
| March 15 | 7:44 PM CDT | EF1 | Sangamon, IL | 3.6 | 75 | $280,000 | ||
| March 15 | 7:49 PM CDT | EF1 | Clinton, IA | 1.4 | 75 | 3 | $50,000 | |
| March 15 | 7:57 PM CDT | EF1 | Clinton, IA | 3.4 | 300 | |||
| March 15 | 8:33 PM CDT | EF0 | Whiteside, IL | 1.8 | 50 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.